Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 197, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 3, 2017, 7:04 PM CDT for 4 counties in Texas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2017, 7:04 PM CDT (00:04 UTC)
- Expired
- Jul 3, 2017, 7:35 PM CDT
- In force
- 31 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Armstrong County, TX, Carson County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 22 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:12 PM CDT | TSTM WND GST 60 | 3 E Canyon, TX | THUNDERSTORM WIND GUSTS UP TO 60 MPH REPORTED. |
| Jul 3, 7:18 PM CDT | HAIL 0.75 | 7 Wsw Amarillo, TX | DIME TO PENNY SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 5:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
869
WUUS54 KAMA 040004
SVRAMA
TXC011-065-375-381-040115-
/O.NEW.KAMA.SV.W.0197.170704T0004Z-170704T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
704 PM CDT MON JUL 3 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northern Randall County in the Panhandle of Texas...
Northwestern Armstrong County in the Panhandle of Texas...
Southwestern Carson County in the Panhandle of Texas...
Southeastern Potter County in the Panhandle of Texas...
* Until 815 PM CDT
* At 704 PM CDT, a severe thunderstorm was located 5 miles southeast
of Bushland, or 9 miles west of Amarillo, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail. Quarter size
hail was reported in Bushland around 7PM.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park, Bushland,
Washburn, Palo Duro Canyon and Timbercreek Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 10209 3523 10209 3531 10148 3488 10156
TIME...MOT...LOC 0004Z 279DEG 20KT 3515 10198
HAIL...1.00IN
WIND...60MPH
$$
Ward1 follow-up statement
118
WWUS54 KAMA 040035
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
735 PM CDT MON JUL 3 2017
TXC011-065-375-381-040045-
/O.CAN.KAMA.SV.W.0197.000000T0000Z-170704T0115Z/
Randall TX-Armstrong TX-Carson TX-Potter TX-
735 PM CDT MON JUL 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDALL...
NORTHWESTERN ARMSTRONG...SOUTHWESTERN CARSON AND SOUTHEASTERN POTTER
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this storm.
A severe thunderstorm watch remains in effect until 100 AM CDT for
the Panhandle of Texas.
LAT...LON 3500 10209 3523 10209 3531 10148 3488 10156
TIME...MOT...LOC 0031Z 279DEG 20KT 3512 10177
$$
WardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:03 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 3, 7:03 PM CDT, 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 703 PM CDT Mon Jul 3 2017 .AVIATION... For the 00Z TAFs, latest round of showers and tstms affecting parts of the OK and TX Panhandles will continue to do so through the evening hours before dissipating. Based on latest radar data, it appears KAMA will have the greatest chc of possibly being impacted early in this forecast, and have incorporated VCTS for that terminal site until around 02Z this evening. Have omitted this weather element at KGUY and KDHT due to current radar trends and low confidence. Will monitor closely for possible amendments. Andrade && .PREV DISCUSSION... /Issued 410 PM CDT Mon Jul 3 2017/ DISCUSSION... No major changes to the forecast. Severe thunderstorms expected this evening across eastern sections where unstable airmass continues to warm. Weak northwest flow aloft expected to continue through Tuesday night . Have expanded chances for afternoon thunderstorms to include western sections on Tuesday where axis of higher instability expected to set up. Thunderstorms expected to continue into Tuesday evening. Flow aloft expected to become north and northeast Wednesday through Thursday, limiting potential for thunderstorms to move in from the higher terrain. Have introduced slight chance of thunderstorms Wednesday afternoon across southern sections where slightly higher instability and upslope flow expected to be positioned. Weak northwest flow aloft expected to resume Friday, with low thunderstorm pops included for Friday night through Saturday night. Cockrell && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jul 3, 5:20 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 520 PM CDT Mon Jul 3 2017 OKZ001>003-TXZ001>020-041115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 520 PM CDT Mon Jul 3 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are expected this evening across the Texas and Oklahoma Panhandles. Some storms are expected to become strong to severe with hail up to 2 inches in diameter and damaging winds up to 70 MPH will be possible. Locally heavy rains will likely occur, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible for various portions of the Panhandles Tuesday through Wednesday, and then again Friday night through Saturday night. Some storms Tuesday could become strong to marginally severe, producing one inch hail and 60 MPH gusts. Otherwise, the threat for organized severe weather will be low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Cockrell
In the hours before
Local storm report, Jul 3, 5:41 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
541 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST LIPSCOMB 36.23N 100.27W
07/03/2017 E60 MPH LIPSCOMB TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1700754
EALocal storm report, Jul 3, 6:21 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST 8 NNW HEREFORD 34.93N 102.45W
07/03/2017 E60 MPH DEAF SMITH TX TRAINED SPOTTER
STORM SPOTTER ESTIMATED THUNDERSTORM WIND GUSTS AROUND
60 MPH.
&&
EVENT NUMBER AMA1700755
BIEDASpecial weather statement, Jul 3, 6:27 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Amarillo TX 627 PM CDT MON JUL 3 2017 OKZ003-TXZ004-005-040000- Beaver OK-Ochiltree TX-Lipscomb TX- 627 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAVER... NORTHWESTERN LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES UNTIL 700 PM CDT... At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles northeast of Perryton, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Perryton and Booker. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Oklahoma...and the Panhandle of Texas. A severe thunderstorm watch also remains in effect until 100 AM CDT for the Panhandle of Texas. LAT...LON 3636 10085 3654 10084 3655 10040 3628 10043 TIME...MOT...LOC 2326Z 274DEG 11KT 3644 10076 Ward
Local storm report, Jul 3, 6:36 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 3 ESE WILDORADO 35.20N 102.19W
07/03/2017 E1.00 INCH OLDHAM TX TRAINED SPOTTER
ESTIMATED DIME TO QUARTER SIZED HAIL FALLING AT THIS
TIME.
&&
EVENT NUMBER AMA1700756
BIEDALocal storm report, Jul 3, 6:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 6 NW CANADIAN 35.97N 100.46W
07/03/2017 HEMPHILL TX STORM CHASER
LARGE TREE BRANCHES DOWN DUE TO THUNDERSTORM WINDS.
&&
EVENT NUMBER AMA1700758
BIEDALocal storm report, Jul 3, 7:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 1 S BUSHLAND 35.18N 102.06W
07/03/2017 E1.00 INCH RANDALL TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
&&
EVENT NUMBER AMA1700759
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:11 PM CDT | Special Weather Statement | AMA | Ochiltree | 64 min |
| Jul 3, 7:30 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 75 min |
| Jul 3, 7:38 PM CDT | Special Weather Statement | AMA | Carson | 37 min |
| Jul 3, 7:44 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 61 min |
| Jul 3, 8:24 PM CDT | Special Weather Statement | AMA | Gray, Wheeler | 66 min |
| Jul 3, 8:47 PM CDT | Special Weather Statement | AMA | Collingsworth, Donley, Gray, Wheeler | 58 min |
| Jul 3, 9:51 PM CDT | Special Weather Statement | AMA | Collingsworth | 24 min |
| Jul 4, 4:22 PM CDT | Special Weather Statement | AMA | Hartley | 38 min |
| Jul 4, 5:39 PM CDT | Special Weather Statement | AMA | Roberts | 51 min |
| Jul 4, 5:56 PM CDT | Special Weather Statement | AMA | Deaf Smith | 49 min |
| Jul 4, 6:22 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.